Interior Health has issued a toxic drug alert in Cranbrook for a light green substance sold as down that carries a high risk of a potential fatal overdose.
The substance, sold as “down” resembles light green chunks or crystals that contain very high amounts of para-flourofentanyl, which a synthetic opioid. Para-flurorofentanyl is equally as potent to slightly less potent than fentaynl, according to the alert.
The alert also states that the substance carriers a very high risk of overdose and a high risk of fatal overdose.
Para-flurorofentanyl overdose will respond to naloxone, while no benzodiazepines were detected in the samples.
The drug alert is in effect until June 22.
Drug checking and harm reduction services are available in Cranbrook by visiting www.drugchecking.ca.
An supervised Overdose Prevention Site is also available at the Cranbrook Mental Health and Substance Use unit adjacent to the East Kootenay Regional Hospital.